MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/35; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/35; CORONARY DRUG-ELUTING STENT
Model Number 391018
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 05/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
An orsiro drug-eluting stent system was chosen for treatment of high stenosis lesion in the rca.7.5 weeks after primary intervention the patient fell while working and was transferred to hospital.A stent thrombosis was detected.Pci was done.It was stated by the physician that antiplatelet therapy might not have been effective and therefore medication was changed.5.5 weeks later again a thrombosis was detected during follow-up examination.Since the change of antiplatelet medication did not show the expected result it was stated that it might be a patient related issue.
 
Additional Manufacturer Narrative
Neither the complaint instrument nor the angiographic material was available for analysis.Therefore no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations no manufacturing related root cause was determined.The physician reported that the first stent thrombosis may be related to weak antiplatelet activity.The cause of the second stent thrombosis remains unknown since switching from prasugrel to clopidogrel showed no effect.

Brand Name
ORSIRO 3.5/35
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10188490
Report Number1028232-2020-02569
Device Sequence Number3298328
Product Code NIQ
UDI-Device Identifier07640130439399
UDI-Public07640130439399
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2020
Device Model Number391018
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09181409
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1